MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO; CREO THREADED 6.5X40MM POLYAXIAL SCREW

GLOBUS MEDICAL, INC. CREO; CREO THREADED 6.5X40MM POLYAXIAL SCREW
Model Number 5119.1642
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not available for evaluation.Our investigation of the provided x-ray images indicated that the screw head of the preassembled screw had come off of the screw shank of the left l4 screw.The original surgery completed in (b)(6) 2021 was a fusion from l3 to s1.The screw head was seen disassembled from the screw shank prior to the revision surgery, after a reported workplace incident.The revision surgery planned to remove locking caps and extend the construct to l3, however this plan was abandoned after the surgeon was unable to remove the locking caps from the screw heads and resorted to cutting the rod and helicoptering the screws out.The screws were replaced with another company and the case was completed.It is possible that there was excessive in-situ forces placed on the top of the construct during the reported workplace incident that may have attributed to head pull-off of the screw.However, because these forces and surgical conditions cannot be replicated the exact cause of pull-off cannot be determined.The observed overall risk level is low, which matches the observed anticipated risk level; therefore, the overall risk of the system has been maintained.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that a revision was needed to replace creo threaded screws that were found broken post operatively.

Brand Name
CREO
Common Device Name
CREO THREADED 6.5X40MM POLYAXIAL SCREW
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key20042479
Report Number3004142400-2024-00187
Device Sequence Number7970826
Product Code MNH
UDI-Device Identifier00889095104127
UDI-Public00889095104127
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5119.1642
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale
Patient RaceWhite